MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11635
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A5: "han" e1: phone = (b)(6).H3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a percutaneous coronary intervention (pci) via a left radial artery approach, a flexor raabe guiding sheath became stuck in the patient.Per the reporter, advancement of the sheath into the radial artery was ¿slow¿, and resistance was encountered.Upon encountering resistance, the physician stopped advancing the sheath and attempted to withdraw the device; however, the sheath was stuck in the vessel and could not be removed.Subsequent attempts to remove the sheath, using larger wire guides and balloon dilation/¿pushes¿, were unsuccessful.The user then decided to surgically remove the section of the vessel in which the sheath was stuck.A photo provided by the customer shows a separated and unraveled section of the sheath.Per the reporter, the patient was not hospitalized.A section of the device did not remain inside the patient¿s body.
 
Event or Problem Description
Additional information was received 23dec2025 and inadvertently omitted from the previous report.The inner diameter of the radial artery was two-to-three millimeters.The sheath advanced approximately six centimeters into the patient.Vasospasm of the radial artery was noted, and nitroglycerin was administered to treat the vasospasm.The sheath unraveled and separated during attempted withdrawal, with the dilator in place.The user attempted to inflate a balloon past the sheath to remove the device.Blood flow to the hand was adequate after the procedure, and the intended percutaneous coronary intervention procedure was successful.
 
Additional Manufacturer Narrative
Additional/corrected information: a2, b5, d9, h3: device evaluated by mfg - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a percutaneous coronary intervention (pci) via a left radial artery approach, a flexor raabe guiding sheath became stuck in the patient.Per the reporter, advancement of the sheath into the radial artery was ¿slow¿, and resistance was encountered.Upon encountering resistance, the physician stopped advancing the sheath and attempted to withdraw the device; however, the sheath was stuck in the vessel and could not be removed.Subsequent attempts to remove the sheath, using larger wire guides and balloon dilation/¿pushes¿, were unsuccessful.The user then decided to surgically remove the section of the vessel in which the sheath was stuck.A photo provided by the customer shows a separated and unraveled section of the sheath.Per the reporter, the patient was not hospitalized.A section of the device did not remain inside the patient¿s body.Additional information was received 23dec2025 and inadvertently omitted from the previous report.The inner diameter of the radial artery was two-to-three millimeters.The sheath advanced approximately six centimeters into the patient.Vasospasm of the radial artery was noted, and nitroglycerin was administered to treat the vasospasm.The sheath unraveled and separated during attempted withdrawal, with the dilator in place.The user attempted to inflate a balloon past the sheath to remove the device.Blood flow to the hand was adequate after the procedure, and the intended percutaneous coronary intervention procedure was successful.Corrected information: h6 (annex a).Investigation evaluation: reviews of the complaint history, device history record (dhr), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.A small fragment of the unraveled and separated complaint device was returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional complaints on the lot.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, customer supplied photo, and investigation of the returned device fragment suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and procedural issues contributed to this event.It is well known that the radial artery is prone to vasospasm.Reportedly, the diameter of the patient¿s radial artery was two-to-three millimeters.Per the product specifications, the 7-fr sheath that was used has an outer diameter of 3.15mm +/- 0.13mm.In this case, the sheath was too large to successfully navigate through the radial artery.Additionally, the complaint device was not hydrophilically coated.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23927004
Report Number1820334-2025-01609
Device Sequence Number8825323
Product Code DYB
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG11635
Device Catalogue NumberKCFW-7.0-38-70-RB-RAABE
Device Lot Number16499797
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer12/23/2025
05/01/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date01/20/2026
05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient RaceAsian